MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S3; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S3; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5536B300
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 04/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding range of motion (rom) involving a triathlon baseplate was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient underwent right total knee arthroplasty based on the product inquiry summary and the two radiographs that were provided.Unfortunately these radiographs had no dates attached to them and did not have a side designation.I can confirm that the patient had a tritanium baseplate and a triathlon ts femoral component with a cemented patella component since i was able to see to radiographs with the implant in place.Unfortunately i have no other supporting documentation including preoperative x-rays, pre-first revision x-rays, doctors office notes or operation reports.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of a total knee arthroplasty being revised for lack of range of motion are multifactorial including surgical technique, position, rotation, alignment, and sizing, as well as restoration of proper kinematics contribute.Patient factors such as failure to participate in a physical therapy program to restore early range of motion and also patient systemic factors as there are some patients who are "scar formers." i would not attribute any causality to the implants themselves.It would be helpful to see the initial primary postoperative xrays to see the positioning and alignment of the implants." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to lack of range of motion.A review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient underwent right total knee arthroplasty based on the product inquiry summary and the two radiographs that were provided.Unfortunately these radiographs had no dates attached to them and did not have a side designation.I can confirm that the patient had a tritanium baseplate and a triathlon ts femoral component with a cemented patella component since i was able to see to radiographs with the implant in place.Unfortunately i have no other supporting documentation including preoperative x-rays, pre-first revision x-rays, doctors office notes or operation reports.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of a total knee arthroplasty being revised for lack of range of motion are multifactorial including surgical technique, position, rotation, alignment, and sizing, as well as restoration of proper kinematics contribute.Patient factors such as failure to participate in a physical therapy program to restore early range of motion and also patient systemic factors as there are some patients who are "scar formers." i would not attribute any causality to the implants themselves.It would be helpful to see the initial primary postoperative xrays to see the positioning and alignment of the implants." no further investigation for this event is possible at this time.If devices and/or additional information becomes available to indicate further evaluation is warranted, this record will be reopened.The following device were also listed in this report: device name#triathlon ps x3 tibial insert; cat#5532-g-319; lot#3k3ld9 it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
As reported: "patient's right knee was revised due to lack of range of motion.No other info available due to hospital policy." rep confirmed a baseplate and insert were revised (stem from index procedure was on the femoral component).

Brand Name
TRITANIUM BPLATE TRIATHLON S3
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19276978
Report Number0002249697-2024-00714
Device Sequence Number7659336
Product Code MBH
UDI-Device Identifier07613327041484
UDI-Public07613327041484
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number5536B300
Device Lot NumberCTD48364
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2024
Initial Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age80 YR
Patient SexFemale